MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 06/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: unk, ethnicity: unk, race: unk.Device evaluation: the lens was returned in liquid, in a lens vial within a ziploc bag.Visual inspection found no visible damage to the lens.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2 mm micl13.2 implantable collamer lens, -13.5 diopter, into the patient's left (os) eye on (b)(6) 2019.On (b)(6) 2019 the surgeon exchanged the lens with a shorter lens due to excessive vault and blurred vision.The problem was resolved.The cause of the event is reported as unknown.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8894316
Report Number2023826-2019-01430
Device Sequence Number11116021
Product Code MTA
UDI-Device Identifier00841542103367
UDI-Public00841542103367
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2019
Initial Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT #-UNK; FOAM TIP PLUNGER MODEL-FTP, LOT #-UNK; INJECTOR MODEL-MSI-PF, LOT #-UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR